Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 432, NWS Norman, OK

July 26, 20217 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 26, 2021, 3:08 PM CDT for 7 counties in Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 3:08 PM CDT (20:08 UTC)
Expired
Jul 26, 2021, 4:00 PM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Noble County, OK, Payne County, OK

The radar

The Vance AFB radar (KVNX), 75 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

662 
WUUS54 KOUN 262008
SVROUN
OKC047-053-071-073-083-103-119-262100-
/O.NEW.KOUN.SV.W.0432.210726T2008Z-210726T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
308 PM CDT Mon Jul 26 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Kay County in northern Oklahoma...
  Eastern Kingfisher County in central Oklahoma...
  Noble County in northern Oklahoma...
  Eastern Grant County in northern Oklahoma...
  Logan County in central Oklahoma...
  West central Payne County in central Oklahoma...
  Eastern Garfield County in northern Oklahoma...

* Until 400 PM CDT.

* At 308 PM CDT, severe thunderstorms were located along a line
  extending from 5 miles northeast of Braman to 5 miles southeast of
  Billings to 3 miles east of Marshall to 4 miles west of Cimarron
  City, moving east at 15 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ponca City, Guthrie, Blackwell, Perry, Kingfisher, Tonkawa,
  Newkirk, Crescent, Garber, Cashion, Covington, Billings, Lamont,
  Cedar Valley, Red Rock, Marshall, Mulhall, Marland, Braman and
  Cimarron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3652 9711 3573 9741 3574 9799 3617 9772
      3700 9756 3700 9703
TIME...MOT...LOC 2008Z 286DEG 14KT 3696 9724 3647 9739 3615 9756 3589
9769

HAIL...0.88IN
WIND...60MPH
 
$$

Zwink
2 follow-up statements
945 
WWUS54 KOUN 262045
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
345 PM CDT Mon Jul 26 2021

OKC047-053-071-073-083-103-119-262100-
/O.CON.KOUN.SV.W.0432.000000T0000Z-210726T2100Z/
Kay OK-Kingfisher OK-Noble OK-Grant OK-Logan OK-Payne OK-Garfield OK-
345 PM CDT Mon Jul 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR KAY...EASTERN KINGFISHER...NOBLE...EASTERN GRANT...LOGAN...WEST
CENTRAL PAYNE AND EASTERN GARFIELD COUNTIES...

At 345 PM CDT, severe thunderstorms were located along a line
extending from near Blackwell to near Red Rock to 4 miles southwest
of Orlando to 3 miles southeast of Crescent to 4 miles southeast of
Cashion, moving west at 10 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ponca City, Guthrie, Blackwell, Perry, Kingfisher, Tonkawa, Newkirk,
Crescent, Garber, Cashion, Covington, Billings, Lamont, Cedar Valley,
Red Rock, Marshall, Mulhall, Marland, Braman and Cimarron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3652 9711 3573 9741 3574 9799 3617 9772
      3700 9756 3700 9703
TIME...MOT...LOC 2045Z 096DEG 7KT 3680 9728 3647 9721 3612 9744 3592
9754 3575 9763

HAIL...0.88IN
WIND...60MPH
 
$$

Zwink
231 
WWUS54 KOUN 262055
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
355 PM CDT Mon Jul 26 2021

OKC047-053-071-073-083-103-119-262104-
/O.EXP.KOUN.SV.W.0432.000000T0000Z-210726T2100Z/
Kay OK-Kingfisher OK-Noble OK-Grant OK-Logan OK-Payne OK-Garfield OK-
355 PM CDT Mon Jul 26 2021

...THE SEVERE THUNDERSTORM WARNING FOR KAY...EASTERN KINGFISHER...
NOBLE...EASTERN GRANT...LOGAN...WEST CENTRAL PAYNE AND EASTERN
GARFIELD COUNTIES WILL EXPIRE AT 400 PM CDT...
             
The storms which prompted the warning have weakened below severe
limits, therefore the warning will be allowed to expire.  However
gusty winds and heavy rain are still possible with these
thunderstorms.

LAT...LON 3652 9711 3573 9741 3574 9799 3617 9772
      3700 9756 3700 9703
TIME...MOT...LOC 2054Z 286DEG 14KT 3679 9725 3646 9718 3611 9741 3591
9751 3574 9760

$$

Zwink

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:14 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 26, 1:14 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
114 PM CDT Mon Jul 26 2021

...New SHORT TERM, AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 107 PM CDT Mon Jul 26 2021

The heat advisory continues through 7 PM today over the eastern
half of Oklahoma. The small chance for showers today decrease ever
so slightly tomorrow as no complex is expected to generate outflow
boundaries and no other significant boundaries are evident. The
upper ridge will build slightly through tomorrow afternoon with
less cloud cover tomorrow morning than this morning. Nearly the
same heat and humidity is expected. Heat advisory will probably be
needed again in southeastern Oklahoma and possible farther north
Tuesday afternoon.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 335 AM CDT Mon Jul 26 2021

PoPs on Tuesday are very difficult to determine for the time
being and will likely depend on a lot of what happens thru
tonight. For now, have kept SChcs for east central and SE OK where
residual boundary is likely but would not be surprised if at
least SChcs need to be added to the southern and western half of
the FA. Temps will continue to climb Tue under the upper ridge so
would suspect another heat advisory possibly along and east of
I-35 at least.

PoPs SHOULD remain south of the Red River Wed near SE OK but again
wouldn't be surprised if some SChcs need to be shifted a bit to
the north based on previous days trends. It will remain hot and
humid as heights increase further Wed under the ridge. This trend
will continue well into the weekend, with triple digit heat area
wide. Expect additional heat advisories. SChc PoPs will return to
the northern half of the CWA sometime by the end of the weekend
into early next week along a frontal boundary.

&&

.AVIATION...
(18Z TAFS)
Issued at 107 PM CDT Mon Jul 26 2021

VFR conditions and light southeast winds are expected through
midday Tuesday. Isolated showers and thunderstorms are possible
over much of Oklahoma into tonight.

&&

.UPPER AIR...
Issued at 335 AM CDT Mon Jul 26 2021

An Upper Air flight is planned for Monday, Jul 27 at 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  94  75  95 /  20  10   0   0
Hobart OK         74  96  73  97 /  20  10   0   0
Wichita Falls TX  75  99  75  98 /  20  10  10  10
Gage OK           71  95  72  97 /  30  10   0   0
Ponca City OK     73  95  73  97 /  20  10   0   0
Durant OK         76  97  75  97 /  20  20   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ007-008-012-013-
     019-020-025-026-028>032-039>043-045>048-050>052.

TX...None.
&&

SHORT TERM...09
LONG TERM....03
AVIATION...09
Hazardous weather outlook, Jul 26, 11:57 AM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1157 AM CDT Mon Jul 26 2021

OKZ004>048-050>052-TXZ083>090-271700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1157 AM CDT Mon Jul 26 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Scattered thunderstorms will remain possible across the region
through tonight. Wind gusts to around 50 mph and heavy rain that
could lead to localized flooding are the main concerns.

.Heat...
Hot and humid conditions will result in triple digit heat index
values across much of the region this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Low thunderstorm chances will remain possible across portions of
Oklahoma and western north Texas Tuesday. Localized heavy rainfall
and strong wind gusts will be the main threats.

.Heat...
Hot and humid conditions will likely lead to triple digit heat
index values across much of the region this week into the weekend.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 26, 1:58 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
158 PM CDT Mon Jul 26 2021

OKZ012-013-018-019-261930-
Garfield OK-Kingfisher OK-Logan OK-Noble OK-
158 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR eastern Garfield...northeastern
Kingfisher...northwestern Logan and west central Noble Counties Until
230 PM CDT...

AT 157 PM CDT, strong thunderstorms were along a line extending from
3 miles northeast of Fairmont to 3 miles east of Hennessey, moving
southeast at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Hennessey, Garber, Covington, Marshall, Breckenridge, Fairmont,
Douglas and Hayward.

LAT...LON 3641 9737 3595 9781 3609 9792 3650 9771
TIME...MOT...LOC 1857Z 298DEG 9KT 3640 9766 3610 9783

WR
Special weather statement, Jul 26, 2:07 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
207 PM CDT Mon Jul 26 2021

OKZ007-008-261930-
Kay OK-Grant OK-
207 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay and northeastern
Grant Counties Until 230 PM CDT...

AT 203 PM CDT, a strong thunderstorm was located 7 miles southwest of
South Haven. This storm was nearly stationary.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...

This storm will remain over mainly rural areas of northwestern Kay
and northeastern Grant Counties.

LAT...LON 3700 9741 3688 9742 3688 9758 3700 9759
TIME...MOT...LOC 1903Z 176DEG 1KT 3697 9748

WR
Special weather statement, Jul 26, 2:39 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
239 PM CDT Mon Jul 26 2021

OKZ024-025-262000-
Oklahoma OK-Canadian OK-
239 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Oklahoma and
southeastern Canadian Counties Until 300 PM CDT...

AT 238 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, moving south at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Western Oklahoma City, Yukon, Bethany, Mustang, Warr Acres, The
Village, Nichols Hills, Woodlawn Park, Wiley Post Airport, Will
Rogers Airport and The Fairgrounds.

This includes the following highways...
 Interstate 35 near mile marker 123.
 Interstate 40 between mile markers 137 and 150.
 Interstate 44 between mile markers 116 and 125.

LAT...LON 3541 9749 3538 9764 3537 9775 3551 9775
      3557 9757
TIME...MOT...LOC 1938Z 354DEG 3KT 3545 9764

WR
Special weather statement, Jul 26, 2:54 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
254 PM CDT Mon Jul 26 2021

OKZ012-013-018>020-262015-
Garfield OK-Payne OK-Kingfisher OK-Logan OK-Noble OK-
254 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR eastern Garfield...west central
Payne...northeastern Kingfisher...northwestern Logan and Noble
Counties Until 315 PM CDT...

AT 251 PM CDT, strong thunderstorms were along a line extending from
4 miles southeast of Billings to 3 miles east of Marshall to 8 miles
west of Lovell, moving east at 25 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Perry, Covington, Billings, Red Rock, Marshall, Mulhall, Marland,
Orlando, Lovell, Lucien, Lake Mcmurtry, Lake Carl Blackwell, Ceres
and Hayward.

This includes Interstate 35 between mile markers 171 and 206.

LAT...LON 3617 9719 3595 9749 3601 9792 3618 9768
      3657 9751 3659 9711 3659 9706
TIME...MOT...LOC 1951Z 264DEG 23KT 3648 9740 3614 9757 3602 9777

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:00 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Washita45 min
Jul 25, 7:34 PM CDTSevere Thunderstorm WarningOUNBeckham, Blaine, Caddo, Canadian, Custer, Kingfisher and 1 more41 min
Jul 25, 7:38 PM CDTAreal Flood AdvisoryOUNBlaine, Kingfisher3 hr
Jul 25, 7:43 PM CDTSpecial Weather StatementOUNCotton32 min
Jul 25, 8:07 PM CDTFlash Flood WarningOUNBeckham, Custer, Roger Mills, Washita3 hr
Jul 25, 8:12 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Ellis, Roger Mills31 min
Jul 25, 8:14 PM CDTSpecial Weather StatementOUNCanadian, Custer, Washita46 min
Jul 25, 8:38 PM CDTSevere Thunderstorm WarningOUNWashita30 min
Jul 25, 9:08 PM CDTSpecial Weather StatementOUNCaddo37 min
Jul 25, 9:23 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady25 min
Jul 25, 9:46 PM CDTSpecial Weather StatementOUNComanche, Stephens29 min
Jul 25, 10:30 PM CDTAreal Flood AdvisoryOUNGrady3 hr
Jul 25, 10:33 PM CDTSpecial Weather StatementOUNStephens42 min
Jul 25, 10:44 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche3 hr
Jul 26, 1:53 AM CDTSpecial Weather StatementOUNWoods37 min
Jul 26, 2:08 AM CDTSpecial Weather StatementOUNWoodward37 min
Jul 26, 3:49 AM CDTSpecial Weather StatementOUNKiowa41 min
Jul 26, 1:58 PM CDTSpecial Weather StatementOUNGarfield32 min
Jul 26, 2:07 PM CDTSpecial Weather StatementOUNGrant23 min
Jul 26, 2:39 PM CDTSpecial Weather StatementOUNOklahoma21 min
Jul 26, 2:44 PM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma2 hr
Jul 26, 2:54 PM CDTSpecial Weather StatementOUNNoble21 min
Jul 26, 3:36 PM CDTFlash Flood WarningOUNOklahoma4 hr
Jul 26, 3:58 PM CDTSpecial Weather StatementOUNKay, Logan, Noble, Oklahoma32 min
Jul 26, 3:59 PM CDTAreal Flood AdvisoryOUNGrant, Kay3 hr
Jul 26, 4:19 PM CDTSpecial Weather StatementOUNCleveland11 min
Jul 26, 4:22 PM CDTFlash Flood WarningOUNCanadian, Logan, Oklahoma3 hr
Jul 26, 4:31 PM CDTSpecial Weather StatementOUNKay, Logan, Noble, Oklahoma, Payne44 min
Jul 26, 5:14 PM CDTAreal Flood AdvisoryOUNLincoln, Logan, Oklahoma, Pottawatomie3 hr
Jul 26, 5:16 PM CDTSpecial Weather StatementOUNLincoln, Payne44 min
Jul 26, 6:25 PM CDTSpecial Weather StatementOUNHughes35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.